zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A class of explicit exponential general linear methods. (English) Zbl 1103.65061
The paper presents a class of explicit exponential integrators for semilinear problems $y'(t) = Ly(t) + N(t,y(t))$, where $L$ is a sectorial linear operator and $N$ a smooth nonlinear map. This abstract framework includes semilinear parabolic initial-boundary value problems. The explicit exponential Runge-Kutta and exponential Adams-Bashforth methods are included as special cases in the presented class. This class, moreover, allows for methods of arbitrary high order with good stability properties. The authors infer the order conditions and their main result proves that the convergence order of the proposed method is essentially minimum of $P$ and $Q+1$, where $P$ and $Q$ stand for the quadrature order and the stage order of the method, respectively. A fixed time step is considered throughout the paper except for a short section which is devoted to the generalization to variable stepsize. The theoretically predicted convergence orders are verified by numerical examples for several methods with quadrature orders up to 4 and stage orders up to 3.

65J15Equations with nonlinear operators (numerical methods)
65L06Multistep, Runge-Kutta, and extrapolation methods
65L05Initial value problems for ODE (numerical methods)
65M12Stability and convergence of numerical methods (IVP of PDE)
34G20Nonlinear ODE in abstract spaces
35K55Nonlinear parabolic equations
65L50Mesh generation and refinement (ODE)
Full Text: DOI
[1] N. Y. Bakaev, On variable stepsize Runge--Kutta approximations of a Cauchy problem for the evolution equation, BIT, 38 (1998) pp. 462--485. · Zbl 0912.65047
[2] H. Berland, B. Skaflestad, and W. M. Wright, Expint -- A Matlab package for exponential integrators, Tech. report 4/05, Department of Mathematics, NTNU, 2005. · Zbl 1109.65060
[3] G. Beylkin, J. M. Keiser, and L. Vozovoi, A new class of time discretization schemes for the solution of nonlinear PDEs, J. Comput. Phys., 147 (1998), pp. 362--387. · Zbl 0924.65089
[4] H. Brunner and P. J. van der Houwen, The Numerical Solution of Volterra Equations, CWI Monographs 3, North-Holland, Amsterdam, 1986. · Zbl 0611.65092
[5] M. P. Calvo and C. Palencia, A class of explicit multistep exponential integrators for semilinear problems, Numer. Math., 102 (2006), pp. 367--381. · Zbl 1087.65054
[6] P. M. Cox and P. C. Matthews, Exponential time differencing for stiff systems, J. Comput. Phys., 176 (2002), pp. 430--455. · Zbl 1005.65069
[7] A. Friedli, Verallgemeinerte Runge--Kutta Verfahren zur Lösung steifer Differentialgleichungssysteme, in Numerical Treatment of Differential Equations, R. Bulirsch, R. Grigorieff, and J. Schröder, (eds.), Lecture Notes in Mathematics, vol. 631, pp. 35--50, Springer, Berlin, 1978.
[8] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, vol. 840, Springer, Berlin, 1981. · Zbl 0456.35001
[9] M. Hochbruck and M. E. Hochstenbach, Subspace extraction for matrix functions, preprint, Department of Mathematics, Case Western Reserve University, 2005.
[10] M. Hochbruck and A. Ostermann, Exponential Runge--Kutta methods for parabolic problems, Appl. Numer. Math., 53 (2005), pp. 323--339. · Zbl 1070.65099
[11] M. Hochbruck and A. Ostermann, Explicit exponential Runge--Kutta methods for semilinear parabolic problems, SIAM J. Numer. Anal., 43 (2005), pp. 1069--1090. · Zbl 1093.65052
[12] A. K. Kassam and L. N. Trefethen, Fourth-order time stepping for stiff PDEs, SIAM J. Sci. Comput., 26 (2005), pp. 1214--1233. · Zbl 1077.65105
[13] S. Krogstad, Generalized integrating factor methods for stiff PDEs, J. Comput. Phys., 203 (2005), pp. 72--88. · Zbl 1063.65097
[14] A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhäuser, Basel, 1995. · Zbl 0816.35001
[15] B. V. Minchev and W. M. Wright, A review of exponential integrators for first order semi-linear problems, Tech. report 2/05, Department of Mathematics, NTNU, 2005.
[16] S. P. Nørsett, An A-stable modification of the Adams--Bashforth methods, in Conference on the Numerical Solution of Differential Equations, J. Morris, ed., Lecture Notes in Mathematics, vol. 109, pp. 214--219, Springer, Berlin, 1969.
[17] A. Ostermann and M. Thalhammer, Non-smooth data error estimates for linearly implicit Runge--Kutta methods, IMA J. Numer. Anal., 20 (2000), pp. 167--184. · Zbl 0954.65060
[18] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1983. · Zbl 0516.47023
[19] K. Strehmel and R. Weiner, B-convergence results for linearly-implicit one step methods, BIT, 27 (1987), pp. 264--281 . · Zbl 0621.65064
[20] J. G. Verwer, On generalized linear multistep methods with zero-parasitic roots and an adaptive principal root, Numer. Math., 27 (1977), pp. 143--155. · Zbl 0326.65045